Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Fatigue. Undergone surgery for kidney stone, had lithotripsy, had stents placed. What is the cause of fatigue?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
2 weeks ago I had emergency surgery for a 7.7 size kidney stone. Lithotripsy was performed and stents were placed. The urologist wants stents to stay in for 3 weeks, I go back in for removal the 14th of April. As the days have passed I have become increasingly more fatigued. and as of today the slightest activity wears me out. I'm so weak today I'm beginning to become frightened by it. What is happening?
Posted Fri, 26 Apr 2013 in Kidney Conditions
Answered by Dr. Robert Galamaga 49 minutes later
Hello and thank you for sending your question.

Your question is a very good one and I will work I'm providing you with some information and recommendations.

Regarding your fatigue this could be related to a couple of things. The first thing is that your body is recovering from your most recent surgery and sometimes that does caused a bit of fatigue which can be persistent for a couple of weeks.

Another thing which can cause this type of fatigue would be some type of infection. You might mention this to your doctor who might request but urinalysis to make sure there is no infection going on.

The last consideration is that your body needs to adjust to having these stents as these are foreign bodies. Of course your body needs to adjust those and that can also create some degree of fatigue.

I am confident that after you have the stents removed your body will slowly return back to your baseline.

Thanks again for sending your question. Again I would request that your doctor consider a urinalysis to make sure there is no infection. Lastly I'm confident you will feel better within about two or three weeks after all of this is resolved.

Thank you again for sending your question.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor